Thunderstorm Wind, Cherry
- When
- July 4, 6:45 PM CST
- Where
- Cherry County, Kilgore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -100.967
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 1:50 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT FRI JUL 4 2003 ...PRECIP CHANCES CONTINUE TO BE THE MAIN FCST CHALLENGE THRU THE WEEKEND... AREA RADARS TELLING THE TALES OF NUMEROUS BOUNDARIES ACROSS THE STATE. NICE FINE LINE SHOWING UP ON KUEX WITH A FRONTAL BORE FEATURE AND SUBSEQUENT HORIZONTAL ROLLS. FURTHER WEST...KLNX ALSO HAS A CONVERGENT FEATURE JUST NORTH OF KLBF TO NE OF KBBW ALONG WHICH SHOWERS AND WEAK TSRA HAVE DEVELOPED. GRAVITY WAVES VISIBLE OUTSIDE AND ON VIS SAT PICS MAY HAVE LED TO LOCAL ENHANCEMENT NEAR THESE SHRA/TSRA TO GET THEM TO REDEVLOP OVER TIME...AS KLNX 2.4 DEGREE 8-BIT REF SHOWED A CONSISTENT INTERVAL BETWEEN UPDRAFTS WHICH WOULD BE EXPECTED NEAR CREST OF WAVES. WATER VAPOR IMAGERY SHOWED NICELY DEVELOPED UPPER SHORT WAVE TROF MOVING ACROSS ERN MT/NWRN SD WITH TRAILING SHORT WAVE TROFS FURTHER WEST INTO ID/OR. WITH FRONTAL FEATURES REMAINING ACROSS THE CWA TSRA CHANCES WILL REMAIN POSSIBLE INTO THE WEEKEND. OPERATIONAL ETA HAS BEEN OF LITTLE HELP IN DEVELOPING CONVECTIVE PRECIP OVER THE LAST COUPLE OF DAYS IN WRN NEB. ALTHOUGH 700 MB TEMPS HAVE BEEN +15 OR BETTER...SUFFICIENT LOW LEVEL MOISTURE AND LOCAL CONVERGENCE ALONG BOUNDARIES TO FOCUS VERTICAL MOTIONS HAS BEEN ENOUGH TO BREAK WHATEVER CAP EXISTS DURING THE LAST 2 DAYS. THIS EVENING SHOULD BE NO EXCEPTION...HOWEVER THE DEGREE OF HEATING IS NOT AS STRONG THIS AFTERNOON AND THEREFORE POTENTIAL FOR SVR MAY BE MINIMIZED. STILL...INSTABILITY IS THERE AS IS DECENT DEEP LAYER SHEAR SO ORGANIZED CONVECTION WILL LIKELY DEVELOP ALONG ONE OF THE BOUNDARIES. WILL FOLLOW THE TREND/PLACEMENT OF THE AVN BUT RUC IS SHOWING SOME PROMISE AS WELL. SCT/CHC POPS WILL BE INCLUDED ALL BUT FAR NW WHERE INSTABILITY AND BEST LL CONVERGENCE IS FARTHER REMOVED...SO SLIGHT CHC WILL BE INCLUDED THERE. MODELS HOLDING FRONTAL POSITION ACROSS THE STATE SAT AND IF CONVECTION DEVELOPS AS EXPECTED TONIGHT...FURTHER INTENSIFICATION OF THE BOUNDARY WILL DEVELOP. WILL ONCE AGAIN INCLUDE SHRA/TSRA CHANCES WHICH BLENDS WELL WITH SURROUNDING WFOS. GIVEN DECENT SUNSHINE AGAIN TO START THE DAY TEMPS NEAR GUIDANCE LEVELS SEEM APPROPRIATE. SUNDAY LOOKS INTERESTING AS WELL WITH A GOOD DRYLINE SURGE COMING INTO THE SANDHILLS. DEPENDING ON WHERE THE BEST DEEP LYR CONVERGENCE RESIDES...THESE EVENTS HAVE SHOWN SOME POTENTIAL FOR SVR IN THE PAST. FURTHER OUT...ZONAL FLOW ALOFT AND LOW LEVEL FRONTAL BOUNDARY MONDAY INTO TUESDAY SHOULD CONTINUE CHANCES FOR TSRA. GFS ENSEMBLES...AS WELL AS CANADIAN ENSEMBLES ARE IN GOOD AGREEMENT WITH RIDGE BUILDING TWD THE END OF THE WEEK WHICH SHOULD INHIBIT TSRA CHANCES AT LEAST FOR THU/FRI. GFS RUN-RUN CONSISTENCY HAS ALSO GOTTEN A BIT BETTER. .LBF...NONE. JWS
NEZ004>010-022>029-035>038-056>059-069>071-094-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE ENTIRE OUTLOOK AREA. A VERY UNSTABLE...WARM AND MOIST ATMOSPHERE EXISTS OVER NEBRASKA. A SURFACE BOUNDARY STALLED ALONG THE NEBRASKA KANSAS BORDER AS WELL AS NUMEROUS BOUNDARIES LEFT OVER FROM THUNDERSTORMS YESTERDAY WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND ARE EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AS THE FRONT BECOMES STATIONARY IN SOUTHERN NEBRASKA. THE RISK AREA SATURDAY AGAIN COVERS THE ENTIRE OUTLOOK AREA. ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA. HOLT AND BOYD COUNTIES...IN NORTH CENTRAL NEBRASKA...WILL BE IN THE RISK AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND SATURDAY...AND OVER NORTH CENTRAL NEBRASKA SUNDAY. POWER
The North Platte radar (KLNX), 113 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372472, 5372473, 5372474, 5372475.